Alert archive / Virginia / Wind Advisories in 2016

Wind Advisory 8, NWS Baltimore/Washington

March 28, 201623 counties in Virginia; 8 counties in West Virginia; 11 counties in Maryland

NWS Baltimore/Washington issued this wind advisory at Mar 28, 2016, 3:57 AM EDT for 23 counties in Virginia; 8 counties in West Virginia; 11 counties in Maryland. It took effect at Mar 28, 2016, 10:00 AM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 28, 2016, 3:57 AM EDT (07:57 UTC)
In effect from
Mar 28, 2016, 10:00 AM EDT
Expired
Mar 28, 2016, 9:18 PM EDT
In force
11 hr
Issued by
NWS Baltimore/Washington
All 42 counties

Allegany County, MD, Anne Arundel County, MD, Baltimore County, MD, Carroll County, MD, City of Baltimore, MD, Frederick County, MD, Harford County, MD, Howard County, MD, Montgomery County, MD, Prince George's County, MD, Washington County, MD, Albemarle County, VA, Amherst County, VA, Arlington County, VA, Augusta County, VA, City of Alexandria, VA, City of Fairfax, VA, City of Falls Church, VA, City of Winchester, VA, Clarke County, VA, Fairfax County, VA, Fauquier County, VA, Frederick County, VA, Greene County, VA, Highland County, VA, Loudoun County, VA, Madison County, VA, Nelson County, VA, Page County, VA, Rappahannock County, VA, Rockbridge County, VA, Rockingham County, VA, Shenandoah County, VA, Warren County, VA, Berkeley County, WV, Grant County, WV, Hampshire County, WV, Hardy County, WV, Jefferson County, WV, Mineral County, WV, Morgan County, WV, Pendleton County, WV

The radar

The Sterling radar (KLWX), 46 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 8.0 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2016-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2016-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
596 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

067 
WWUS71 KLWX 280757
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
357 AM EDT MON MAR 28 2016

MDZ501-WVZ501-503-281600-
/O.NEW.KLWX.WI.Y.0008.160328T1500Z-160329T0400Z/
EXTREME WESTERN ALLEGANY-WESTERN GRANT-WESTERN MINERAL-
INCLUDING THE CITIES OF...FROSTBURG...BAYARD...MOUNT STORM...
ELK GARDEN
357 AM EDT MON MAR 28 2016

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT
EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS
MORNING TO MIDNIGHT EDT TONIGHT.

* TIMING...THE STRONGEST WINDS ARE EXPECTED LATE THIS MORNING
  THROUGH THIS EVENING.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE. DIFFICULTY 
  DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE
EXPECTED. SECURE OUTDOOR FURNITURE AND TAKE CARE DRIVING HIGH
PROFILE VEHICLES.

&&

$$

MDZ003>006-011-502>508-VAZ028-031-505-506-WVZ050>053-504-281600-
/O.NEW.KLWX.WI.Y.0008.160328T1800Z-160329T0400Z/
WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
SOUTHERN BALTIMORE-CENTRAL AND EASTERN ALLEGANY-
NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
SOUTHEAST HARFORD-FREDERICK VA-CLARKE-WESTERN LOUDOUN-
EASTERN LOUDOUN-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-
EASTERN MINERAL-
INCLUDING THE CITIES OF...HAGERSTOWN...FREDERICK...
BALLENGER CREEK...ELDERSBURG...WESTMINSTER...REISTERSTOWN...
COCKEYSVILLE...BALTIMORE...CUMBERLAND...GERMANTOWN...DAMASCUS...
BETHESDA...ROCKVILLE...GAITHERSBURG...SILVER SPRING...LISBON...
COLUMBIA...ELLICOTT CITY...JARRETTSVILLE...ABERDEEN...
WINCHESTER...BERRYVILLE...PURCELLVILLE...LEESBURG...ASHBURN...
STERLING...ROMNEY...PAW PAW...MARTINSBURG...CHARLES TOWN...
SHEPHERDSTOWN...ANTIOCH...KEYSER...NEW CREEK...RIDGEVILLE...
RUSSELLDALE...HEADSVILLE...FORT ASHBY
357 AM EDT MON MAR 28 2016

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT
EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS
AFTERNOON TO MIDNIGHT EDT TONIGHT.

* TIMING...THE STRONGEST WINDS ARE EXPECTED TO OCCUR IN TWO
  WAVES...ONE AROUND MIDDAY AND THEN AGAIN LATE AFTERNOON THROUGH
  THIS EVENING.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE. DIFFICULTY 
  DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE
EXPECTED. SECURE OUTDOOR FURNITURE AND TAKE CARE DRIVING HIGH
PROFILE VEHICLES.

&&

$$
3 follow-up statements
279 
WWUS71 KLWX 281357
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
957 AM EDT MON MAR 28 2016

VAZ503-504-507-508-WVZ505-506-282200-
/O.EXB.KLWX.WI.Y.0008.160328T1400Z-160329T0400Z/
WESTERN HIGHLAND-EASTERN HIGHLAND-NORTHERN VIRGINIA BLUE RIDGE-
CENTRAL VIRGINIA BLUE RIDGE-WESTERN PENDLETON-EASTERN PENDLETON-
INCLUDING THE CITIES OF...HIGHTOWN...MONTEREY...BIG MEADOWS...
WINTERGREEN...RIVERTON...BRANDYWINE...FRANKLIN...OAK FLAT...
RUDDLE...SUGAR GROVE
957 AM EDT MON MAR 28 2016

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT.

* TIMING...THE STRONGEST WINDS ARE EXPECTED TO OCCUR IN TWO
  WAVES...ONE THROUGH MIDDAY AND THEN AGAIN LATE AFTERNOON
  THROUGH THIS EVENING.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE. DIFFICULTY 
  DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE
EXPECTED. SECURE OUTDOOR FURNITURE AND TAKE CARE DRIVING HIGH
PROFILE VEHICLES.

&&

$$

DCZ001-MDZ013-014-VAZ027-030-053-054-501-WVZ055-502-282200-
/O.EXB.KLWX.WI.Y.0008.160328T1600Z-160329T0400Z/
DISTRICT OF COLUMBIA-PRINCE GEORGES-ANNE ARUNDEL-SHENANDOAH-
WARREN-FAIRFAX-ARLINGTON/FALLS CHURCH/ALEXANDRIA-
NORTHERN FAUQUIER-HARDY-EASTERN GRANT-
INCLUDING THE CITIES OF...WASHINGTON...BOWIE...
SUITLAND-SILVER HILL...CLINTON...COLLEGE PARK...GREENBELT...
LAUREL...CAMP SPRINGS...GLEN BURNIE...ANNAPOLIS...SEVERN...
SOUTH GATE...SEVERNA PARK...ARNOLD...ODENTON...STRASBURG...
WOODSTOCK...MOUNT JACKSON...NEW MARKET...FRONT ROYAL...RESTON...
HERNDON...ANNANDALE...CENTREVILLE...CHANTILLY...MCLEAN...
FRANCONIA...ARLINGTON...ALEXANDRIA...WARRENTON...MOOREFIELD...
PETERSBURG
957 AM EDT MON MAR 28 2016

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT.

* TIMING...THE STRONGEST WINDS ARE EXPECTED TO OCCUR IN TWO 
  WAVES...ONE AROUND MIDDAY AND THEN AGAIN LATE AFTERNOON 
  THROUGH THIS EVENING.

* WINDS...WEST 20 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE. DIFFICULTY 
  DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE
EXPECTED. SECURE OUTDOOR FURNITURE AND TAKE CARE DRIVING HIGH
PROFILE VEHICLES.

&&

$$

MDZ501-WVZ501-503-282200-
/O.EXT.KLWX.WI.Y.0008.160328T1400Z-160329T0400Z/
EXTREME WESTERN ALLEGANY-WESTERN GRANT-WESTERN MINERAL-
INCLUDING THE CITIES OF...FROSTBURG...BAYARD...MOUNT STORM...
ELK GARDEN
957 AM EDT MON MAR 28 2016

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

* TIMING...THE STRONGEST WINDS WILL CONTINUE THROUGH THIS
  EVENING.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE. DIFFICULTY 
  DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE
EXPECTED. SECURE OUTDOOR FURNITURE AND TAKE CARE DRIVING HIGH
PROFILE VEHICLES.

&&

$$

MDZ003>006-011-502>508-VAZ028-031-505-506-WVZ050>053-504-282200-
/O.EXT.KLWX.WI.Y.0008.160328T1600Z-160329T0400Z/
WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
SOUTHERN BALTIMORE-CENTRAL AND EASTERN ALLEGANY-
NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
SOUTHEAST HARFORD-FREDERICK VA-CLARKE-WESTERN LOUDOUN-
EASTERN LOUDOUN-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-
EASTERN MINERAL-
INCLUDING THE CITIES OF...HAGERSTOWN...FREDERICK...
BALLENGER CREEK...ELDERSBURG...WESTMINSTER...REISTERSTOWN...
COCKEYSVILLE...BALTIMORE...CUMBERLAND...GERMANTOWN...DAMASCUS...
BETHESDA...ROCKVILLE...GAITHERSBURG...SILVER SPRING...LISBON...
COLUMBIA...ELLICOTT CITY...JARRETTSVILLE...ABERDEEN...
WINCHESTER...BERRYVILLE...PURCELLVILLE...LEESBURG...ASHBURN...
STERLING...ROMNEY...PAW PAW...MARTINSBURG...CHARLES TOWN...
SHEPHERDSTOWN...ANTIOCH...KEYSER...NEW CREEK...RIDGEVILLE...
RUSSELLDALE...HEADSVILLE...FORT ASHBY
957 AM EDT MON MAR 28 2016

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

* TIMING...THE STRONGEST WINDS ARE EXPECTED TO OCCUR IN TWO 
  WAVES...ONE AROUND MIDDAY AND THEN AGAIN LATE AFTERNOON 
  THROUGH THIS EVENING.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE. DIFFICULTY 
  DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE
EXPECTED. SECURE OUTDOOR FURNITURE AND TAKE CARE DRIVING HIGH
PROFILE VEHICLES.

&&

$$
140 
WWUS71 KLWX 281903
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
303 PM EDT MON MAR 28 2016

DCZ001-MDZ003>006-011-013-014-501>508-VAZ027-028-030-031-053-054-
501-503>508-WVZ050>053-055-501>506-290315-
/O.CON.KLWX.WI.Y.0008.000000T0000Z-160329T0400Z/
DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
SOUTHEAST HARFORD-SHENANDOAH-FREDERICK VA-WARREN-CLARKE-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-NORTHERN FAUQUIER-
WESTERN HIGHLAND-EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN-
NORTHERN VIRGINIA BLUE RIDGE-CENTRAL VIRGINIA BLUE RIDGE-
HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-
EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON-
EASTERN PENDLETON-
INCLUDING THE CITIES OF...WASHINGTON...HAGERSTOWN...FREDERICK...
BALLENGER CREEK...ELDERSBURG...WESTMINSTER...REISTERSTOWN...
COCKEYSVILLE...BALTIMORE...BOWIE...SUITLAND-SILVER HILL...
CLINTON...COLLEGE PARK...GREENBELT...LAUREL...CAMP SPRINGS...
GLEN BURNIE...ANNAPOLIS...SEVERN...SOUTH GATE...SEVERNA PARK...
ARNOLD...ODENTON...FROSTBURG...CUMBERLAND...GERMANTOWN...
DAMASCUS...BETHESDA...ROCKVILLE...GAITHERSBURG...SILVER SPRING...
LISBON...COLUMBIA...ELLICOTT CITY...JARRETTSVILLE...ABERDEEN...
STRASBURG...WOODSTOCK...MOUNT JACKSON...NEW MARKET...WINCHESTER...
FRONT ROYAL...BERRYVILLE...RESTON...HERNDON...ANNANDALE...
CENTREVILLE...CHANTILLY...MCLEAN...FRANCONIA...ARLINGTON...
ALEXANDRIA...WARRENTON...HIGHTOWN...MONTEREY...PURCELLVILLE...
LEESBURG...ASHBURN...STERLING...BIG MEADOWS...WINTERGREEN...
ROMNEY...PAW PAW...MARTINSBURG...CHARLES TOWN...SHEPHERDSTOWN...
MOOREFIELD...BAYARD...MOUNT STORM...PETERSBURG...ELK GARDEN...
ANTIOCH...KEYSER...NEW CREEK...RIDGEVILLE...RUSSELLDALE...
HEADSVILLE...FORT ASHBY...RIVERTON...BRANDYWINE...FRANKLIN...
OAK FLAT...RUDDLE...SUGAR GROVE
303 PM EDT MON MAR 28 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

* TIMING...THE STRONGEST WINDS WILL CONTINUE THROUGH EARLY THIS
  EVENING...GRADUALLY DIMINISHING TONIGHT.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE. DIFFICULTY 
  DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE
EXPECTED. SECURE OUTDOOR FURNITURE AND TAKE CARE DRIVING HIGH
PROFILE VEHICLES.

&&

$$
412 
WWUS71 KLWX 290118
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
918 PM EDT MON MAR 28 2016


DCZ001-MDZ003>006-011-013-014-501>508-VAZ027-028-030-031-053-054-
501-503>508-WVZ050>053-055-501>506-290230-
/O.CAN.KLWX.WI.Y.0008.000000T0000Z-160329T0400Z/
DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
SOUTHEAST HARFORD-SHENANDOAH-FREDERICK VA-WARREN-CLARKE-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-NORTHERN FAUQUIER-
WESTERN HIGHLAND-EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN-
NORTHERN VIRGINIA BLUE RIDGE-CENTRAL VIRGINIA BLUE RIDGE-
HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-
EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON-
EASTERN PENDLETON-
INCLUDING THE CITIES OF...WASHINGTON...HAGERSTOWN...FREDERICK...
BALLENGER CREEK...ELDERSBURG...WESTMINSTER...REISTERSTOWN...
COCKEYSVILLE...BALTIMORE...BOWIE...SUITLAND-SILVER HILL...
CLINTON...COLLEGE PARK...GREENBELT...LAUREL...CAMP SPRINGS...
GLEN BURNIE...ANNAPOLIS...SEVERN...SOUTH GATE...SEVERNA PARK...
ARNOLD...ODENTON...FROSTBURG...CUMBERLAND...GERMANTOWN...
DAMASCUS...BETHESDA...ROCKVILLE...GAITHERSBURG...SILVER SPRING...
LISBON...COLUMBIA...ELLICOTT CITY...JARRETTSVILLE...ABERDEEN...
STRASBURG...WOODSTOCK...MOUNT JACKSON...NEW MARKET...WINCHESTER...
FRONT ROYAL...BERRYVILLE...RESTON...HERNDON...ANNANDALE...
CENTREVILLE...CHANTILLY...MCLEAN...FRANCONIA...ARLINGTON...
ALEXANDRIA...WARRENTON...HIGHTOWN...MONTEREY...PURCELLVILLE...
LEESBURG...ASHBURN...STERLING...BIG MEADOWS...WINTERGREEN...
ROMNEY...PAW PAW...MARTINSBURG...CHARLES TOWN...SHEPHERDSTOWN...
MOOREFIELD...BAYARD...MOUNT STORM...PETERSBURG...ELK GARDEN...
ANTIOCH...KEYSER...NEW CREEK...RIDGEVILLE...RUSSELLDALE...
HEADSVILLE...FORT ASHBY...RIVERTON...BRANDYWINE...FRANKLIN...
OAK FLAT...RUDDLE...SUGAR GROVE
918 PM EDT MON MAR 28 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
CANCELLED THE WIND ADVISORY.

WINDS HAVE DIMINISHED BELOW 45 MPH. WHILE GUSTS MAY STILL REACH 40
MPH OVER THE NEXT FEW HOURS...GENERALLY THEY SHOULD SLOWLY DECLINE
AND WIND ADVISORY CRITERIA SHOULD NOT BE REACHED ANY LONGER.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this wind advisory went out at Mar 28, 3:52 AM EDT, 5 minutes earlier.

Area forecast discussion, Mar 28, 3:52 AM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
352 AM EDT MON MAR 28 2016

.SYNOPSIS...
LOW PRESSURE IMPACTS THE REGION TODAY WITH HIGH PRESSURE BUILDING
IN THE WAKE THROUGH MIDWEEK. A WARM FRONT ASSOCIATED WITH THE
NEXT SYSTEM LIFTS NORTH THURSDAY WITH A COLD FRONT MOVING THROUGH
ON FRIDAY. ANOTHER COLD FRONT MOVES THROUGH OVER THE WEEKEND WITH
HIGH PRESSURE RETURNING TO START THE WORK WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
CAD RESULTING FROM SFC HIGH WEDGE SLOWLY ERODING EARLY THIS
MORNING...MAINLY LINGERING OVER CENTRAL MD INTO NORTHERN VA. SLY
FLOW JUST OFF THE SFC OVERRUNNING THIS SFC SET UP RESULTING IN
LIGHT RAIN OVERSPREADING THE REGION. MINIMAL PROGRESSION NORTH FOR
THE WARM FRONT EXPECTED...WITH THE COLD FRONT TO THE WEST BEING
THE MAIN DRIVER FOR FINALLY ERODING THE HIGH AWAY. AS SUCH...WILL
HAVE CATEGORICAL RAIN THRU DAYBREAK...WITH A BREAK IN THE PCPN BY
MID MORNING. THEN AS THE COLD FRONT SWINGS THRU...COULD SEE ISO-
SCT SHOWERS DEVELOPING...MAINLY ALONG/NEAR THE MASON- DIXON.
ANYTHING THAT DEVELOPS WILL END BY MID AFTN...EXCEPT ON GOING
SHOWERS ON THE ALLEGHENY FRONT.

A WIND ADVISORY IS BEING ISSUED FOR THE COUNTIES ALONG THE MASON-
DIXON SOUTH INCLUDING BALT METRO AND THE NORTHERN SUBURBS OF
DC...FOCUSING PARTICULAR ON THE HIGHER ELEVATIONS. FIRST CONCERN
OF STRONG WINDS WITH THE PRESSURE SURGE WITH THE COLD FROPA THIS
MORNING. QUICK BURST OF 40 KTS EXPECTED WITH THIS PASSAGE. THEN
FOR THIS AFTN DEVELOPING LLJ ALIGNED NW TO SE OVER THE
NORTHEASTERN HALF OF THE CWA SHOWING WINDS 50-60 KTS AT 4KFT. WITH
WLY WINDS BEHIND THE COLD FRONT LEADING TO DOWNSLOPING...STILL
EXPECTING PLENTY OF WARMING WITH HIGH TEMPS REACHING THE 60S. THIS
SHOULD LEAD TO SUFFICIENT MIXING TO MIX DOWN MORE PERSISTENT GUSTS
BTW 30-40 KTS...WITH OCNL GUSTS 40-45 KTS...ESP AT THE HIGHER
ELEVATIONS. ONE NOTE...00Z NAM SUGGESTING BKN CU DECK AS THE MID
LVL TROUGH SWINGS THRU THIS AFTN WHICH WOULD LIMIT MIXING AND
POTENTIALLY KEEP GUSTS BELOW ADVISORY THRESHOLDS.

WINDS WILL DIMINISH TONIGHT WITH LOSS OF MIXING AND AS LLJ MOVES
OUT OF THE REGION. OCNL GUSTS STILL PSBL THRU FIRST HALF OF THE
NIGHT. DRY WX OUTSIDE OF THE ALLEGHENY FRONT...UPSLOPE SHOWERS
PSBL THERE WITH SNOW MIXING IN WITH THE RAIN FOR THE SECOND HALF
OF THE NIGHT. LITTLE TO NO ACCUM EXPECTED.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
SFC HIGH BUILDS SOUTH BEHIND THE COLD FRONT WHILE RIDGE BUILDS IN
ALOFT. THE SET UP WILL RESULT IN DRY WX TUES THRU MOST OF WED
NIGHT. DRIER AIR AS THE WINDS TURN TO THE NW TUES WILL AID IN
CUTTING OFF UPSLOPE PCPN DEVELOPMENT BY THE MIDDLE OF TUE MORNING.
TEMPS RETURN TO NORMAL FOR HIGHS BOTH TUES AND WED. CLEAR SKIES
AND LIGHT WINDS TUES NIGHT LEADING TO DECENT RADIATIONAL COOLING
WILL SEE LOWS DROPPING INTO 30S ACROSS THE AREA. WHILE THE TEMPS
WILL DROP BELOW FREEZING FOR A GOOD PORTION OF THE CWA...HIGH DEW
PT DEPRESSIONS WILL LIMIT FROST DEVELOPMENT. INCRSG SLY FLOW BY
WED NIGHT AS THE HIGH PUSHES OFFSHORE WILL PUSH LOWS BACK INTO THE
40S. CHC OF RAIN OVER VA HIGHLANDS LATE WED NIGHT WITH A WARM
FRONT APPROACHING FROM THE SOUTHWEST.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
HIGH PRESSURE WILL BE OFF THE EAST COAST WHILE LOW PRESSURE MOVES
INTO THE GREAT LAKES REGION THURSDAY. A WARM FRONT WILL MOVE
THROUGH THE REGION THURSDAY AND SOUTHERLY FLOW WILL ALLOW TEMPS TO
REACH THE U60S/L70S THURSDAY AFTERNOON. A COLD FRONT WILL MOVE
THROUGH THE OHIO VALLEY DURING THIS TIME AND AHEAD OF IT...STRONG
MOISTURE ADVECTION ASSOCIATED WITH A 40-60KT LLJ WILL MOVE ACROSS
THE MID-ATLANTIC REGION. SHOWERS AND A CHANCE OF THUNDERSTORMS ARE
EXPECTED THURSDAY AFTERNOON AND EVENING. SOME ACTIVITY MAY PRODUCE
GUSTY WINDS. HIGHER ELEVATIONS MAY ALSO SEE A PROLONGED PERIOD OF
GT 40KTS THURSDAY.

THE STRONG COLD FRONT WILL MOVE THROUGH FRIDAY. COOLER AND DRIER
CONDITIONS EXPECTED INTO THE WEEKEND WITH TEMPS BELOW NORMAL FOR THE
START OF APRIL.

&&

.AVIATION /08Z MONDAY THROUGH FRIDAY/...
IFR CIGS EARLY THIS MORNING WITH LIGHT RAIN/DRIZZLE AT ALL TAF
SITES. VIS BOUNCING UP AND DOWN...BUT WITH HEAVIER RAIN MVG
IN...SHOULD SEE IMPROVEMENT IN VIS...REMAINING AT LEAST MVFR...IF
NOT VFR. COULD SEE A BRIEF DROP DOWN TO 3-4SM AS THE PCPN TAPERS
OFF 12-14Z AND RIGHT BEFORE THE COLD FROPA. SE WINDS LESS THAN 8
KTS THRU 14Z.

PCPN TAPERS OFF 12-14Z WITH THE COLD FRONT SWINGING THRU. CIGS
WILL QUICKLY IMPROVE...GOING FROM IFR TO VFR OVER THE COURSE OF
1-2 HOURS. WINDS SHIFT TO THE WEST...INCRSG QUICKLY AS WELL WITH
GUSTS INTO THE 20S 15-16Z...AND REACHING 30-35 KTS BTW 18-20Z
EVERYWHERE EXCEPT KCHO. STRONGEST GUSTS TODAY WILL BE 20-23Z.

VFR CONDITIONS TONIGHT...WITH GUSTS DIMINISHING 02-05Z. THE VFR
CONDITIONS WILL CONTINUE TUES-WED WITH GUSTS MIXING IN TUES AFTN
THOUGH STAYING IN THE 20S.

SUB-VFR CONDITIONS POSSIBLE THURSDAY AND THURSDAY NIGHT AS
SHRA/TSRA MOVE THROUGH THE REGION. GUSTY WINDS POSSIBLE.

&&

.MARINE...
SUB-SCA CONDITIONS THIS MORNING WITH ELY WINDS LESS THAN 10 KTS.
AS A COLD FRONT SWINGS THRU MIDDAY...WINDS QUICKLY INCREASE IN THE
WAKE...WITH GALES EXPECTED NORTHERN HALF OF CHESAPEAKE BAY AND THE
UPPER TIDAL POTOMAC...AND SCA GUSTS ELSEWHERE. THE GALES MAY COME
IN TWO WAVES...THE INITIAL WITH THE COLD FROPA MIDDAY...THEN AGAIN
LATER IN THE AFTN THRU THIS EVENING.

BY TONIGHT...THE GALES WILL DIMINISH 02-04Z...WITH SCA ON ALL
WATERS THRU THE REMAINDER OF THE NIGHT. LULL ON THE UPPER TIDAL
POTOMAC TUES MORNING...WITH ALL WATERS GUSTING TO SCA CONDITIONS
AGAIN TUES AFTN/EVENING...THEN DIMINISHING TUES NIGHT. SUB-SCA
CONDITIONS WED-WED NIGHT.

A STRONG COLD FRONT WILL APPROACH THURSDAY AND SMALL CRAFT
CONDITIONS ARE LIKELY IN SOUTHERLY FLOW AHEAD OF FRONT. GALE GUSTS
ARE POSSIBLE ESPECIALLY IN CONVECTION THURSDAY AND THURSDAY NIGHT.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...WIND ADVISORY FROM 11 AM THIS MORNING TO MIDNIGHT EDT TONIGHT
     FOR MDZ501.
     WIND ADVISORY FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT
     FOR MDZ003>006-011-502>508.
VA...WIND ADVISORY FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT
     FOR VAZ028-031-505-506.
WV...WIND ADVISORY FROM 11 AM THIS MORNING TO MIDNIGHT EDT TONIGHT
     FOR WVZ501-503.
     WIND ADVISORY FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT
     FOR WVZ050>053-504.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM TUESDAY TO MIDNIGHT EDT TUESDAY
     NIGHT FOR ANZ531>533-540-541.
     GALE WARNING FROM NOON TODAY TO 6 AM EDT TUESDAY FOR
     ANZ530>533-535-538>541.
     SMALL CRAFT ADVISORY FROM NOON TODAY TO 7 PM EDT TUESDAY FOR
     ANZ542.
     SMALL CRAFT ADVISORY FROM NOON TODAY TO MIDNIGHT EDT TUESDAY
     NIGHT FOR ANZ534-543.
     SMALL CRAFT ADVISORY FROM 6 AM TO 8 PM EDT TUESDAY FOR ANZ530-
     538-539.
     SMALL CRAFT ADVISORY FROM 2 PM TO 7 PM EDT TUESDAY FOR ANZ535-
     536.
     SMALL CRAFT ADVISORY FROM NOON TODAY TO 8 PM EDT TUESDAY FOR
     ANZ537.
     SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 AM EDT TUESDAY FOR
     ANZ536.

&&

SYNOPSIS...SEARS/HAS
NEAR TERM...SEARS
SHORT TERM...SEARS
LONG TERM...HAS
AVIATION...SEARS/HAS
MARINE...SEARS/HAS
Hazardous weather outlook, Mar 27, 7:19 PM EDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
719 PM EDT SUN MAR 27 2016

ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-281230-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
719 PM EDT SUN MAR 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A GALE WARNING IS IN EFFECT FOR THE UPPER TIDAL POTOMAC RIVER AND
NORTHERN AND MIDDLE CHESAPEAKE BAY FROM NOON MONDAY TO 6 AM EST
TUESDAY.

STRONG WIND GUSTS IN EXCESS OF 45 MPH ARE LIKELY OVER NORTHEAST
MARYLAND MONDAY AFTERNOON. A WIND ADVISORY MAY BE REQUIRED.

GALE FORCE WIND GUSTS ARE POSSIBLE OVER THE WATERS THURSDAY AND
THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-281230-
WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN-
NORTHERN VIRGINIA BLUE RIDGE-CENTRAL VIRGINIA BLUE RIDGE-
HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-
EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON-
EASTERN PENDLETON-
719 PM EDT SUN MAR 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG WIND GUSTS IN EXCESS OF 45 MPH ARE LIKELY OVER NORTH
CENTRAL AND WESTERN MARYLAND...EASTERN WEST VIRGINIA AND WESTERN
VIRGINIA MONDAY AFTERNOON. A WIND ADVISORY MAY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 3:57 AM EDTSmall Craft AdvisoryLWX41 hr

Nearby

Wind Advisories in Virginia, 2016Wind Advisories in Maryland, 2016Wind Advisories in West Virginia, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.